MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MUELLER HINTON II AGAR; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MUELLER HINTON II AGAR; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH
Model Number 212257
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer uses product to produce agar in petri dishes to analyse antibiotic resistance.Bd bbl¿ mueller hinton ii agar.Repeat testing was performed.No patient impact was reported.The following information was provided by the initial reporter: product does not meet eucast specifications especially when using ampicilli, i.E.Very small inhibition area leading to production stop.Other antibiotics also show smaller inhibition areas.- in addition to various other antibiotics, the inhibitory yard is permanently too small, especially in ampicillin.
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6 investigation summary: this memo is to summarize findings on complaint related to pail mueller hinton ii agar 25lb, catalog number 212257, batch 2046733, and complaint #5794043 for unsatisfactory performance, antibiotic inhibition.Components are milled and blended (where required) and dispensed into containers.Following qc release, and based upon inventory demand, final packaging operations occur, which include dispensing into and labeling of final configurations, followed by transport to the distribution center.The complaint investigation included a review of the batch history record.The batch history record review indicated no discrepancies.All release testing was satisfactory.Release testing includes powder appearance, solubility, prepared plate appearance, ph, and growth performance with organisms listed on the certificate of analysis.The complaint trends were reviewed for a period covering 12 months.During that time, there have been no confirmed complaints on this product for the defect in question.No returns or photos were received.A retention sample of the complaint batch of mueller hinton ii agar was tested per the kirby-bauer method of antimicrobial susceptibility for escherichia coli and gentamycin (gm-10) per current clsi standards, to show whether the smaller zone sizes were evident.The sample was prepared according to label instructions.The flask was mixed well to dissolved, then heated with frequent agitation and boiled for one minute.The media was autoclaved at 121°c for 15 minutes and allowed to cool to 45-50°c in a waterbath.Plates were poured.Plates were inoculated with escherichia coli atcc 25922 and triplicate discs of gm-10 were applied using a sensi-disc dispenser.Plates were incubated at 33-37°c for 16-18 hours.Expected recovery is confluent lawn of growth and zone sizes of 19 to 26 mm for gm-10 should be obtained.A confluent lawn of e.Coli growth was obtained on the plates.Zones were measured using calibrated calipers.All zones were within range at 23.94mm, 23.73mm and 23.23mm.The mean zone sizes from lot 2046733 release testing results of escherichia coli, atcc 25922 and pseudomonas aeruginosa, atcc 27853 and for those antibiotics/concentrations tested by bd are reported below.Specification: mean zone size (mm): atcc 25922, sxt, cip-5ug, 23-29, 30-40, 27.2, 33.3, atcc 27853, atm-30ug, gm-10ug, imp-10ug cip-5ug, 23-29, 17-23, 20-28, 25-33, 26.6, 21.9, 22.1, 28.1.Bd does not maintain zone size data for e.Faecalis atcc 29212, ampicillin am-2ug or s.Aureus atcc 29213 with am-2 ug, sxt-1.25ug/23.75ug, or va-5ug as they are not part of the release battery for this product.Bd was not able to confirm the smaller zone size defect described by the customer.This complaint cannot be confirmed.Bd will continue to trend dcm complaints for performance defects.H3 other text : see h.10.
 
Event or Problem Description
It was reported by the customer uses product to produce agar in petri dishes to analyse antibiotic resistance.Bd bbl¿ mueller hinton ii agar.Repeat testing was performed.No patient impact was reported.The following information was provided by the initial reporter: product does not meet eucast specifications especially when using ampicilli, i.E.Very small inhibition area leading to production stop.Other antibiotics also show smaller inhibition areas.In addition to various other antibiotics, the inhibitory yard is permanently too small, especially in ampicillin.

Brand Name
BD BBL¿ MUELLER HINTON II AGAR
Common Device Name
CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15218474
Report Number1119779-2022-01097
Device Sequence Number5887454
Product Code JTZ
UDI-Device Identifier00382902122579
UDI-Public00382902122579
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2026
Device Model Number212257
Device Catalogue Number212257
Device Lot Number2046733
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2022
Supplement Date Received by Manufacturer10/17/2022
Initial Report FDA Received Date08/12/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown